# SDR USAASB04024

- Difficulty date: March 2, 2004
- Submitted: April 20, 2005
- Operation: Air carrier
- Aircraft: N355US
- Make and model: Boeing 737301
- Aircraft serial: 23558
- System (JASC): 3230 · Landing Gear Retraction/Extension System
- Part: Arm
- Part number: 654610912
- Condition: Fractured
- Location: Lt Mlg
- Part time: 63,243 hours
- Stage of operation: CL
- How discovered: O
- Nature of condition: J
- Precautionary procedure: A

## Discrepancy

CLT - FLT 240 - UPON GEAR RETRACTION, CREW HEARD A LOUD THUMP.  THE LEFT MAIN GEAR INDICATED RED.  CREW DECLARED AN EMERGENCY.  THE FLIGHT RETURNED TO CLT AND LANDED WITHOUT FURTHER INCIDENT.  MAINTENANCE FOUND BOTH LUGS OF THE LEFT MAIN GEAR ACTUATOR BEAM ARM ASSY HAD FRACTURED, ALLOWING THE RETRACT ACTUATOR BEAM, (WALKING BEAM) AND ACTUATOR TO MOVE OUTBOARD.  AT THE OUTBOARD END OF THE ACTUATOR BEAM, THE SUPPORT LINK ASSEMBLY WAS ALSO FRACTURED.  REMOVED AND REPLACED LEFT MAIN GEAR ACTUATOR BEAM ARM ASSEMBLY, SUPPORT LINK ASSEMBLY AND MAIN LANDING GEAR BEAM ASSEMBLY.  REPAIRED IMPACT DAMAGE TO AFT FACE OF LEFT WING REAR SPAR WEB AND FRACTURE DAMAGE TO TWO NEARBY VERTICAL STIFFENERS OF THE REAR SPAR ASSEMBLY.
